| Model Number |
VTICM5_12.6 (-7.00/2.5) |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Blurred Vision (2137)
| Date of Event |
04/25/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced a refractive surprise.The lens was explanted and later replaced with a different power lens and the problem resolved.It has been noted that the surgeon selected a different lens size than that initially suggested by the icl calculation software.Therefore, there is not enough safety and effectiveness data to support implantation in this patient category.
Additional Manufacturer Narrative
Over/under correction & secondary surgical intervention to remove/replace/reposition are identified in the labeling as a known potential adverse event following icl implantation.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.H6: investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.Claim: (b)(4).
Additional Manufacturer Narrative
Corrected data: d4: vticm5_12.6 (-7.00/2.5).Claim: (b)(4).
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned with moisture and residue/debris on the lens in a microcentrifuge vial.Visual inspection found the lens haptic broken.Dimensional inspections found the lens to be within specifications.Functional inspections found the lens did not meet original values measured at the time of manufacturing.H6: type of investigation 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim: (b)(4).